Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 303, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2008, 6:57 PM CDT for 4 counties in Arkansas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 6:57 PM CDT (23:57 UTC)
- Expired
- May 10, 2008, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:00 PM CDT | TORNADO | Watalula, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 11:29 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 102357
SVRTSA
ARC033-047-087-143-110100-
/O.NEW.KTSA.SV.W.0303.080510T2357Z-080511T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
657 PM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
SOUTHERN MADISON COUNTY IN NORTHWEST ARKANSAS
SOUTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 800 PM CDT
* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LEE CREEK...MOVING
EAST AT 60 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLACKBURN...
CHESTER...MOUNTAINBURG...WINSLOW...FERN...CASS...SAINT PAUL...
PETTIGREW AND BOSTON.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3589 9349 3588 9350 3577 9350 3575 9353
3575 9367 3556 9369 3554 9445 3579 9449
3591 9349
TIME...MOT...LOC 2357Z 267DEG 53KT 3567 9429
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:58 PM CDT, 59 minutes earlier.
Area forecast discussion, May 10, 5:58 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT SAT MAY 10 2008
.MESOSCALE UPDATE...
DURING THE PAST HOUR A SIGNIFICANT TORNADO
OUTBREAK BEGAN ACROSS EASTERN OKLAHOMA.
THE EXTREME INSTABILITY HAS COMPENSATED
FOR THE LESS THAN IDEAL WIND PROFILES.
ALL OF THE ORGANIZED SUPERCELLS IN EASTERN
OKLAHOMA APPEARED TO HAVE PRODUCED TORNADOES
IN THE LAST HOUR...SOME REPORTS INDICATE
RATHER LARGE TORNADOES HAVE OCCURRED.
THE MOST FAVORABLE WIND FIELDS...WHICH
HAVE BEEN IN ARKANSAS AND EXTREME EASTERN
OKLAHOMA ARE BEGINNING TO OVERLAP THE
HIGHER INSTABILITY AS THE INSTABILITY
AXIS IS FORCED EAST AHEAD OF THE
WEAK DRY LINE. AS THIS PROCESS CONTINUES
AND WE MOVE TOWARD EVENING THE TORNADO
POTENTIAL WILL CONTINUE INTO ARKANSAS.
ALL INTERESTS AHEAD OF THESE SUPERCELLS
SHOULD SHOULD MOVE TO A HIGH STATE OF
READINESS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 10 AM SUNDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...WIND ADVISORY UNTIL 10 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...08
LONG TERM....99Hazardous weather outlook, May 10, 6:08 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SAT MAY 10 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
608 PM CDT SAT MAY 10 2008
...SEVERE THUNDERSTORMS WITH LONG TRACK TORNADOES OCCURRING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...REMAINDER OF THIS EVENING AND TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...EAST OF A MIAMI...STIGLER...ATOKA LINE
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EAST OF A MIAMI...STIGLER...ATOKA LINE
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A LINE OF TORNADIC THUNDERSTORMS WERE ONGOING ACROSS FAR EASTERN
OKLAHOMA AND MOVING INTO WESTERN ARKANSAS. THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND RAPIDLY INTENSIFY THROUGH THE EARLY EVENING
HOURS AS THE ATMOSPHERE REMAINS VERY UNSTABLE. WITH STRONG DEEP
LAYER SHEAR PRESENT...SUPERCELL THUNDERSTORMS WILL CONTINUE WITH
THE THREAT FOR LONG LIVE LARGE TORNADOES AND VERY LARGE HAIL TO THE
SIZE OF BASEBALLS. THE SEVERE WEATHER THREAT IS EXPECTED TO END BY
LATE EVENING AS THE COLD FRONT SWEEPS ACROSS THE REMAINDER OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS ONGOING. EMERGENCY MANAGERS SHOULD
ENSURE ALL COMMUNICATION MODES FOR SEVERE WEATHER OPERATIONS ARE
READY AND VISIT THE DECISION SUPPORT PAGE FOR UPDATES THROUGHOUT THE
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
STRONG AND GUSTY WINDS WILL DEVELOP IN THE AREA BEHIND THE CURRENT
STORM SYSTEM AS IT DEEPENS RAPIDLY ONCE IT MOVES EAST OF THE
REGION.
THERE WILL BE THUNDERSTORM POTENTIAL AGAIN IN THE AREA IN THE
MIDDLE OF NEXT WEEK AS THE NEXT WEATHER SYSTEM DEVELOPS IN THE
PLAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, May 10, 5:40 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL SPAVINAW 36.39N 95.05W
05/10/2008 E0.88 INCH MAYES OK EMERGENCY MNGR
&&
NMMLocal storm report, May 10, 5:42 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TORNADO QUAPAW 36.95N 94.79W
05/10/2008 OTTAWA OK AMATEUR RADIO
LARGE TORNADO REPORTED NEAR QUAPAW
&&
SFPLocal storm report, May 10, 6:06 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 6 W GRAVETTE 36.42N 94.56W
05/10/2008 E1.75 INCH BENTON AR AMATEUR RADIO
&&
SFPLocal storm report, May 10, 6:11 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 14 SW CLAYTON 34.45N 95.53W
05/10/2008 PUSHMATAHA OK EMERGENCY MNGR
&&
SFPLocal storm report, May 10, 6:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL ROGERS 36.33N 94.12W
05/10/2008 E1.75 INCH BENTON AR LAW ENFORCEMENT
&&
SFPLocal storm report, May 10, 6:31 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL BENTONVILLE 36.37N 94.21W
05/10/2008 E1.75 INCH BENTON AR BROADCAST MEDIA
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:38 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 52 min |
| May 10, 1:14 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison, Washington | 61 min |
| May 10, 1:32 PM CDT | Tornado Warning | TSA | Carroll, Madison, Washington | 43 min |
| May 10, 2:40 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 65 min |
| May 10, 3:03 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 57 min |
| May 10, 3:23 PM CDT | Wind Advisory | TSA | Benton, Carroll, Madison, Washington | 19 hr |
| May 10, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 66 min |
| May 10, 5:52 PM CDT | Tornado Warning | TSA | Benton | 53 min |
| May 10, 6:01 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 59 min |
| May 10, 6:05 PM CDT | Tornado Warning | TSA | Benton, Washington | 40 min |
| May 10, 6:29 PM CDT | Tornado Warning | TSA | Benton, Carroll, Madison, Washington | 46 min |
| May 10, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 45 min |
| May 10, 6:45 PM CDT | Tornado Warning | TSA | Benton | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.